Alert archive / New Mexico / Red Flag Warnings in 2008

Red Flag Warning 5, NWS Albuquerque, NM

February 3, 2008

NWS Albuquerque, NM issued this red flag warning at Feb 3, 2008, 7:03 AM MST. It took effect at Feb 3, 2008, 12:00 PM MST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 3, 2008, 7:03 AM MST (14:03 UTC)
In effect from
Feb 3, 2008, 12:00 PM MST
Expired
Feb 3, 2008, 6:00 PM MST
In force
6 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KABQ 031403
RFWABQ

RED FLAG WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
703 AM MST SUN FEB 3 2008

...RED FLAG WARNING THIS AFTERNOON FOR THE EAST CENTRAL PLAINS DUE
TO STRONG WINDS AND LOW HUMIDITIES...

NMZ108-040100-
/O.UPG.KABQ.FW.A.0005.080203T1800Z-080204T0000Z/
/O.NEW.KABQ.FW.W.0005.080203T1900Z-080204T0100Z/
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
703 AM MST SUN FEB 3 2008

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM MST THIS
AFTERNOON FOR STRONG WINDS AND LOW HUMIDITIES...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM MST THIS
AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO 45 MPH
THIS AFTERNOON ACROSS THE EAST CENTRAL PLAINS. MEANWHILE...HUMIDITIES
WILL FALL INTO THE TEENS...NEAR OR JUST BELOW 15 PERCENT AT TIMES.
THE AREA MOST IMPACTED WILL BE CURRY AND ROOSEVELT COUNTIES WHERE
HUMIDITIES WILL BE THE LOWEST.

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

19

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Feb 3, 3:05 AM MST, 3 hours 58 minutes earlier.

Area forecast discussion, Feb 3, 3:05 AM MST, 3 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
305 AM MST SUN FEB 3 2008

.DISCUSSION...
FIRST SHORT WAVE TROUGH CURRENTLY PUSHING OVER THE STATE AHEAD OF
THE MORE VIGOROUS AND EVOLVING TROUGH UPSTREAM TO THE NORTHWEST.
THIS INITIAL WAVE HELPED SPREAD LIGHT SNOWFALL OVER PORTIONS OF
THE RIO GRANDE VALLEY AND MORE SIGNIFICANT ACCUMULATIONS INTO THE
NORTH CENTRAL AND NORTHWESTERN MOUNTAINS. A FEW ECHOES LINGERING
ON RADAR IMAGERY...BUT FOR NOW THE HEAVIER SHOWERS HAVE TAPERED
OFF AS THE AXIS OF THE WAVE PUSHES EAST. THIS WILL ALLOW A BRIEF
DOWN TREND IN SHOWER COVERAGE BEFORE NOON TODAY WITH SHOWER
ACTIVITY RAPIDLY INCREASING AND SPREADING SOUTH AND EAST BY LATE
THIS AFTERNOON AS THE NEXT SURGE OF UPPER LEVEL ENERGY APPROACHES.

A PLETHORA OF HIGHLIGHTS TO BE ISSUED FOR NEXT TWO DAYS INCLUDING
A WIND ADVISORY ESSENTIALLY ALONG AND EAST OF THE CENTRAL
MOUNTAINS AS WELL AS THE SOUTHWEST MOUNTAINS FOR TODAY. IN
ADDITION...RED FLAG WARNING WILL FOLLOW FOR THE EAST CENTRAL
PLAINS WHERE HUMIDITIES WILL APPROACH NECESSARY CRITERIA. SHIFTING
BACK TO THE SNOW ISSUE...WINTER STORM WARNING STILL LOOKS
JUSTIFIED FOR NORTHERN AND WESTERN PORTIONS OF THE STATE AND WILL
KEEP AS IS. WINTER STORM WATCH WILL ALSO CONTINUE AS IS FOR UPPER
RIO GRANDE VALLEY AND SOUTHWESTERN MOUNTAINS FROM SUNDAY EVENING
THROUGH MONDAY AS THIS WILL BE THE TIME FRAME WHEN SNOW LEVELS
BEGIN DROPPING TO THE SURFACE OVER THE MAJORITY OF ZONES 3 AND 14.
THERE IS STILL SOME UNCERTAINTY WITH SNOW LEVELS THROUGH THE DAY
ON MONDAY OVER THESE ZONES. REGARDING QPF AND SNOWFALL
AMOUNTS THROUGH MONDAY NIGHT...WILL BE TRENDING TOWARD GFS AND HPC
GUIDANCE WITH AMOUNTS ROUGHLY COMING OUT TO 1 TO 2 FEET IN THE
NORTHWEST MOUNTAINS...8 TO 14 INCHES IN THE CHUSKAS AND
SANGRES...AND GENERALLY 4 TO 8 INCHES IN THE LOWER ELEVATIONS OF
THE NORTH AND WEST.

AGAIN...ATTENTION WILL SHIFT TO THE NORTHEAST HIGHLANDS AND
NORTHEAST PLAINS MONDAY NIGHT INTO TUESDAY MORNING AS STRONG COLD
FRONT SURGES SOUTHWARD ALONG WITH ACCOMPANYING SNOW. POTENTIAL
STILL EXISTS FOR A QUICK SHOT OF ACCUMULATING SNOWS AND THE NEED
FOR ADDITIONAL HIGHLIGHTS IN THIS AREA WILL HAVE TO BE CONSIDERED
BY UPCOMING SHIFTS.

A MUCH NEEDED BREAK FROM THE WINTRY WEATHER WILL FOLLOW THROUGH
THE REMAINDER OF THE WEEK AS WEST TO NORTHWESTERLY FLOW ALOFT
PREVAILS. ONLY CONCERNS AT THIS POINT WILL BE SOME LINGERING LIGHT
SHOWERS ACROSS MOUNTAINS NEAR THE COLORADO BORDER AND POSSIBLE
FIRE WEATHER CONCERNS IN THE EAST ON WEDNESDAY INTO THURSDAY.

&&

.AVIATION...
MOUNTAIN OBSCURATIONS AS WELL AS MVFR AND OCCASIONAL IFR CIGS AND
VSBYS WILL BE COMMON TODAY AND TONIGHT ACROSS NORTHERN AND WESTERN
AREAS. SNOW ASSOCIATED WITH THE RESTRICTED VISIBILITIES WILL BE
HEAVY AT TIMES COULD BE ACCOMPANIED BY THUNDER LATE THIS AFTERNOON
AND EVENING. MEANWHILE...WIND GUSTS OF 35 TO 45 KNOTS WILL BE
COMMON THIS AFTERNOON ACROSS SOUTHERN AND EASTERN AREAS. STRONG
WINDS WILL CONTINUE ALONG RIDGE TOPS AND THROUGH PASSES OF THE
CENTRAL AND SOUTHERN MOUNTAINS TONIGHT.

NEXT AVIATION DISCUSSION SCHEDULED FOR 22Z...KD

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  37  27  37  18 /  70  80  50  20
GALLUP..........................  37  24  33  10 /  60  80  50  20
GRANTS..........................  40  28  36  14 /  40  60  50  20
GLENWOOD........................  52  31  46  23 /  10  40  50  20
CHAMA...........................  31  14  32   8 /  90 100  70  40
LOS ALAMOS......................  38  23  38  15 /  50  60  50  30
RED RIVER.......................  30  18  29   6 /  60  80  60  40
TAOS............................  37  24  36  14 /  50  70  50  40
SANTA FE........................  40  27  38  18 /  50  60  50  30
SANTA FE AIRPORT................  42  28  40  17 /  50  50  50  30
ESPANOLA........................  43  26  42  21 /  50  60  40  30
ALBUQUERQUE HEIGHTS.............  47  32  45  26 /  20  40  40  20
ALBUQUERQUE VALLEY..............  48  30  46  23 /  20  30  40  20
ALBUQUERQUE FOOTHILLS...........  44  29  42  22 /  30  40  40  20
ALBUQUERQUE WEST MESA...........  45  32  45  24 /  20  40  40  20
SOCORRO.........................  53  32  49  22 /  10  30  40  20
SANDIA PARK/CEDAR CREST.........  40  25  38  15 /  30  40  50  30
MORIARTY/ESTANCIA...............  47  27  40  21 /  30  30  40  30
CARRIZOZO.......................  55  33  45  22 /   5  10  40  20
RUIDOSO.........................  50  35  41  22 /   5  10  40  30
RATON...........................  46  22  44  14 /  20  20  40  40
LAS VEGAS.......................  45  29  38  14 /  10  30  30  30
ROY.............................  48  30  45  22 /   5  10  20  40
CLAYTON.........................  53  30  49  20 /   5   0  10  40
SANTA ROSA......................  59  37  53  24 /   5   5  20  30
TUCUMCARI.......................  61  38  56  26 /   0   5  20  30
FORT SUMNER.....................  62  38  57  24 /   5   5  20  20
CLOVIS..........................  63  38  59  27 /   5   0  10  20
PORTALES........................  62  37  61  26 /   5   0  10  20
ROSWELL.........................  68  39  65  32 /   5   0  20  20

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WATCH FROM THIS EVENING THROUGH MONDAY AFTERNOON FOR
THE FOLLOWING ZONES...NMZ003-014.

WINTER STORM WARNING UNTIL 5 PM MST MONDAY FOR THE FOLLOWING
ZONES...NMZ001-002-004-008.

WIND ADVISORY FROM NOON TODAY TO 6 PM MST THIS AFTERNOON FOR THE
FOLLOWING ZONES...NMZ005-006-010>014-016>021-026.

RED FLAG WARNING FROM NOON TODAY TO 6 PM MST THIS AFTERNOON FOR THE
FOLLOWING ZONES...NMZ108.

&&

52/19
Hazardous weather outlook, Feb 3, 6:04 AM MST, 59 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
604 AM MST SUN FEB 3 2008

NMZ001>021-026-041300-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
604 AM MST SUN FEB 3 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND
CENTRAL NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

WIDESPREAD SNOW WILL CONTINUE ACROSS NORTHERN AND WESTERN NEW MEXICO
THIS EVENING AND OVERNIGHT. HEAVY SNOW IS EXPECTED WITH PERIODS OF
REDUCED VISIBILITIES IN BLOWING SNOW AT HIGHER ELEVATIONS. SEE
WINTER STORM WARNINGS FOR DETAILS ON SNOWFALL AMOUNTS.

WINDY CONDITIONS WILL EXIST EAST OF THE CENTRAL MOUNTAIN CHAIN
THROUGH LATE AFTERNOON WITH LOW HUMIDITIES ALSO FORECASTED IN THE
EAST CENTRAL PLAINS. CRITICAL FIRE WEATHER CONDITIONS WILL BE NEAR
AND JUST SOUTH OF THE INTERSTATE 40 CORRIDOR LATE THIS AFTERNOON.

STRONG WINDS WILL CONTINUE INTO TONIGHT FROM INTERSTATE 40...
INCLUDING MORIARTY TO THE TEXAS BORDER...ON SOUTH TO THE SOUTH
CENTRAL MOUNTAINS AND CHAVES COUNTY. SOUTHWEST WINDS WILL AVERAGE 25
TO 35 MPH WITH GUSTS TO 50 MPH. THE CAPITAN AND SOUTHERN SACRAMENTO
MOUNTAINS WILL SEE GUSTS AROUND 60 MPH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

WINTRY WEATHER WILL CONTINUE ON MONDAY WITH HEAVY SNOWS ACROSS THE
NORTH AND WEST. SNOW WILL SHIFT INTO THE NORTHEAST ON MONDAY NIGHT
BEFORE SLOWLY TAPERING OFF DURING THE DAY ON TUESDAY. REDUCED
VISIBILITIES AND POOR DRIVING CONDITIONS ARE LIKELY.

WINDY AND DRY CONDITIONS ARE EXPECTED ON WEDNESDAY AND THURSDAY
WITH CRITICAL FIRE WEATHER CONDITIONS POSSIBLY DEVELOPING.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS THROUGH THE
NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE OR BY CALLING
1.888.386.7637.

40

In the hours before

Local storm report, Feb 3, 6:09 AM MST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
609 AM MST SUN FEB 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 PM     SNOW             2 N CHAMA               36.92N 106.58W
02/02/2008  M7.0 INCH        RIO ARRIBA         NM   CO-OP OBSERVER

            ADDITIONAL 3 INCHES SINCE 4 PM SATURDAY.

1253 AM     SNOW             SANTA FE                35.68N 105.95W
02/03/2008  E3.0 INCH        SANTA FE           NM   LAW ENFORCEMENT

0555 AM     SNOW             11 S SANTA FE           35.52N 105.95W
02/03/2008  M1.8 INCH        SANTA FE           NM   AMATEUR RADIO

&&

KD

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 3, 4:37 AM MSTWind AdvisoryABQ42 hr
Feb 3, 2:54 PM MSTSnow AdvisoryABQ38 hr

Nearby

Red Flag Warnings in New Mexico, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.